Alert archive / Iowa / Wind Advisories in 2024
Wind Advisory 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Jun 6, 2024, 10:50 AM CDT for 13 counties in Iowa; Rock Island County, Illinois. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2024, 10:50 AM CDT (15:50 UTC)
- Expired
- Jun 6, 2024, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 66 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1967 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
495 WWUS73 KDVN 061550 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1050 AM CDT Thu Jun 6 2024 IAZ040-041-051-052-062300- /O.NEW.KDVN.WI.Y.0007.240606T1550Z-240606T2300Z/ Buchanan-Delaware-Benton-Linn- Including the cities of Vinton, Independence, Manchester, and Cedar Rapids 1050 AM CDT Thu Jun 6 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Benton, Linn, Buchanan, and Delaware Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Cousins
2 follow-up statements
674 WWUS73 KDVN 061805 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 105 PM CDT Thu Jun 6 2024 IAZ042-053-054-063>068-ILZ015-062300- /O.EXA.KDVN.WI.Y.0007.000000T0000Z-240606T2300Z/ Dubuque-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-Scott- Rock Island- Including the cities of Marengo, Iowa City, Muscatine, Rock Island, Clinton, Anamosa, Moline, Bettendorf, Tipton, Dubuque, Davenport, and Maquoketa 105 PM CDT Thu Jun 6 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 50 mph. * WHERE...In Illinois, Rock Island County. In Iowa, Cedar, Clinton, Iowa, Jackson, Johnson, Jones, Muscatine, Scott, and Dubuque Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds are lofting dust into the air from freshly tilled fields creating low visibility in open areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ040-041-051-052-062300- /O.CON.KDVN.WI.Y.0007.000000T0000Z-240606T2300Z/ Buchanan-Delaware-Benton-Linn- Including the cities of Vinton, Independence, Manchester, and Cedar Rapids 105 PM CDT Thu Jun 6 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 50 mph. * WHERE...Benton, Linn, Buchanan, and Delaware Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds are lofting dust into the air from freshly tilled fields creating low visibility in open areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Cousins
106 WWUS73 KDVN 062249 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 549 PM CDT Thu Jun 6 2024 IAZ040>042-051>054-063>068-ILZ015-070000- /O.EXP.KDVN.WI.Y.0007.000000T0000Z-240606T2300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Rock Island- Including the cities of Anamosa, Independence, Tipton, Iowa City, Cedar Rapids, Moline, Vinton, Davenport, Manchester, Marengo, Rock Island, Dubuque, Maquoketa, Muscatine, Bettendorf, and Clinton 549 PM CDT Thu Jun 6 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... Winds are beginning to subside across the area as temperatures fall with the sun setting. Therefore, the Wind Advisory will be allowed to expire. However, some gusts around 40 to 45 MPH will be possible through sunset. $$ Speck
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Jun 6, 5:42 AM CDT, 5 hours 8 minutes earlier. Its key messages:
- Temperatures will be at or slightly below normal through Tuesday with precipitation also below normal.
- Near daily weak upper level disturbances aloft pose a low risk (10- 20%) of diurnal showers from Saturday through Wednesday.
Area forecast discussion, Jun 6, 5:42 AM CDT, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 542 AM CDT Thu Jun 6 2024 .KEY MESSAGES... - Temperatures will be at or slightly below normal through Tuesday with precipitation also below normal. - Near daily weak upper level disturbances aloft pose a low risk (10- 20%) of diurnal showers from Saturday through Wednesday. && .SHORT TERM /THROUGH FRIDAY/... Issued at 240 AM CDT Thu Jun 6 2024 Windy conditions will develop late this morning and continue to near sunset. Dry conditions with deep mixing will create wind gusts up to 40 mph. Humidity levels will be much lower with temperatures in the 70s. A passing upper level disturbance will bring an increase in clouds to the area during the afternoon. Tonight quiet conditions with diminishing winds will be seen as high pressure builds into the Midwest. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 240 AM CDT Thu Jun 6 2024 Friday Assessment...high confidence Dry conditions with temperatures at or slightly below normal will be seen. Deep mixing of the atmosphere will result in windy conditions developing during the late morning and afternoon. Friday night through Wednesday Assessment...high confidence on slight below normal temperatures through Tuesday. Low to medium confidence regarding rain chances. Northwest flow will persist across the Midwest through Tuesday helping to keep temperatures slightly below normal. Breezy conditions are expected over the weekend. Weak upper level disturbances will be moving through the flow aloft on a daily basis. The overall timing of the disturbances point to the late morning and afternoon hours. As always moisture will be the determining factor on whether or not any disturbance produces any rain. Thus there is the potential for some diurnal showers and maybe a thunderstorm Saturday through Wednesday. Coverage will be low at 10 to 20 percent. Thus while there is a low risk of rain each day, the key message is that a vast majority of the area will remain dry. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 542 AM CDT Thu Jun 6 2024 VFR conditions will be seen through 12z/07. Deep atmospheric mixing will occur after 16z/06 creating wind gusts up to 35 knots and considerable low level mechanical turbulence. The windy conditions will quickly dissipate after 00z/07. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...08 LONG TERM...08 AVIATION...08
Hazardous weather outlook, Jun 6, 5:08 AM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 508 AM CDT Thu Jun 6 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 508 AM CDT Thu Jun 6 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Winds gusting up to 40 mph will be seen from late this morning through the afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Wind Advisories in Iowa, 2024Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.